Hi, I am a 24 year old male, I eat very healthy and exercise. Over the past 3-4 years my hair has become increasingly less and less, but just on the front section of my head, not the back area. During this time, my acne has also increased gradually and continues to develop. During high school I had no acne at all, and throughout first year in college I had zero acne and hairless. But shorty afterwards, hairless and acne very slowly increased and has been over the years. Can someone please help me understand the problem? I think its from to much DHT production, but hasn't it been the same over highschool, or shouldn't it have been worse then. Also, last year when my blood work came in, my vitamin D was very low, at a 15. So I was given very strong doses for a month and then started to take 2000ui everyday, during this time my acne virtually stopped, but it was over the summer and I was getting slot of sun also. But then I stopped and acne returned again. So is the the reason for my acne and hairloss? If I increase these levels will my hair regrow and thicken along with clearer skin? Thank you for any help
I've read that there is a connection between acne, hair loss and prostrate enlargement because of DHT. The best thing you can do is find a good dermatologist and explain your problem. Ask him if he would recommend propecia and minoxidil for your hair loss. If what I said is correct then there is the possibility that propecia might eliminate your acne, hair loss and keep you from getting and enlarged prostrate later in life. But don't try anything on your own or listen to an old guy (I'm retired) get to a doctor. As for vitamins I personally don't think that has much to do with hair loss and that this is a hormone problem. The enzyme called 5 alpha-reductase is believed to be the enzyme that converts testosterone to DHT. Propecia blocks the conversion of testosterone to DHT. The effects of both propecia and minoxidil are mostly at the crown area of the head so don't expect too much improvement on hairline and propecia has side effects that your doctor will make you aware of.